My sleeping pill hell - Part 2

By FearofOneSelf · Aug 18, 2014 · ·
  1. I haven't updated this as I felt too bad to do so. I tampered down to 1x7.5mg a night, so tomorrow I'm only going to take half of that as go from there.

    I have been thinking about why do I fear going of the pills so much? I know that, with the things I have been reading, I won't go into severe WD's, and at the start that was my main excuse for not going cold turkey. The other WD's like sleepless nights I can deal with, its the whole reason why I ended up on them in the first place.

    Its the breaking of a habit for me mainly, I based my nightly routine around taken a pill, so I have been doing things to stop this.

    I hope that my next update will be the morning after not taken any variation of the pill.

Comments

  1. Capo
    Hi there,

    I'm not suggesting you necessarily need to do this, but here is a link to the guidance for withdrawing from zopiclone using diazepam. You mentioned about your daytime anxiety levels - this is common in people who use zopiclone and zolpidem because they only act for a short period of time. Diazepam acts for a long time and you don't get inter-dose withdrawals. It allows for a smoother detox process.

    Here's the thread. https://www.drugs-forum.com/forum/showthread.php?t=50875

    Best of luck - I came off zopiclone a while back, I was taking about 15mg a night. I haven't had any zopiclone since St Stephens day. I'm also considering mirtazapine when I finish my diazepam taper and I hope that it works!
  2. ianzombie
    Hi FOOS, welcome to the site.
    Sorry to hear you are having a hard time of it.
    I also take zopiclone but i limit myself to 3.75 per night.
    I do know how difficult it can be to try and get some sleep when you have become reliant on them though,

    To maxamise their efficency i suggest that you take the smallest dose you can on an empty stomach, this will help them work better and stronger than if you had eaten recently.
    You might also try something like valerian. I use a product that is found in most health food/herbal shops that contains and extract of valerian and some other herbal extracts.

    It wont knock you out but it might take the edge off and help you with any anxiety from lowering the dose of your pills.

    Instead of taking one every night try taking one every other night, this will help your tolerance drop while you will hopefully still manage to get some sleep on the night you take the medication.

    I tend to take a few nights off the pills from time to time, although i usually end up drinking alcohol to help me sleep, not something i would recommend to others although it helps me keep my pill use in check.

    Make sure you try to exercise late in the evening if you can to help tire you out before bed. It does not work for everyone but it might help.
  3. Ppopper
    When I used to take xanax for anxiety and sleep and my tolerance grew and it was still difficult to fall asleep, I just supplemented with some melatonin and it made the xanax WAY stronger. I'm pretty sure I've read that you shouldn't do this because it might cause an OD but I think that's mainly for people naive to these meds... and for normal people who do not suffer from insomnia. I forget the dosage of melatonin I took to supplement but it wasn't anything crazy, probably just the recommended dose. I know zopiclone isn't the same as xanax and not even very similar but don't the Z drugs work similarly in the brain? I'm betting the melatonin will work similarly with it as it does with a benzo.

    Ppopper added 11 Minutes and 27 Seconds later...

    Lol I forgot to complete the point of my contribution... (damn drugs)

    Why don't you try taking an even smaller amount of the zopiclone and supplement with melatonin? I just googled it and the two don't appear to have any harmful interactions. Not sure if it'll work for you like it did for me and xanax, but it's worth a try. Melatonin can be bought OTC here in the states, I'm assuming it is over there too. Only thing that sucks about melatonin is that like anything that helps with sleep, tolerance does develop and when used regularly for long term, it's hard to fall asleep without it. But there isn't really any uncomfortable wd symptoms associate with it.

    Anyway good luck! Zopiclone withdrawal doesn't sound very bad, we all know that it's just all psychological. Maybe just think about how much easier (by easier, I mostly mean less painful and miserable) it is than a benzo or opiate detox. Convince yourself that it's nothing/easy/simple/a walk in the park and maybe you won't psych yourself out too much and can kick it more easily.

    Good luck!
To make a comment simply sign up and become a member!